Alert archive / New Mexico / Tornado Warnings in 2022
Tornado Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 7, 2022, 6:56 PM MDT for Harding County, San Miguel County, New Mexico. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2022, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 7, 2022, 7:10 PM MDT
- In force
- 14 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Harding County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 102 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:03 PM MDT | HAIL 2.75 | 12 Ene Bell Ranch, NM | THREE DOUBLE PANED PLEXIGLASS SKYLIGHTS BROKEN. AUTO WINDSHIELDS ALSO BUSTED. SPOTTER SAID THEY WERE THE LARGEST HAILSTONES HE HAS SEEN IN THE LAST 50 YEARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:17 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
806
WFUS55 KABQ 080056
TORABQ
NMC021-047-080145-
/O.NEW.KABQ.TO.W.0001.220608T0056Z-220608T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
656 PM MDT Tue Jun 7 2022
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
East central San Miguel County in northeastern New Mexico...
Southeastern Harding County in northeastern New Mexico...
* Until 745 PM MDT.
* At 656 PM MDT, a severe thunderstorm capable of producing a tornado
was located 14 miles south of Mosquero, moving southeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central San Miguel and southeastern Harding Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3553 10402 3563 10395 3560 10361 3535 10376
TIME...MOT...LOC 0056Z 295DEG 9KT 3557 10392
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
151 follow-up statement
263
WWUS55 KABQ 080110
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
710 PM MDT Tue Jun 7 2022
NMC021-047-080120-
/O.CAN.KABQ.TO.W.0001.000000T0000Z-220608T0145Z/
San Miguel-Harding-
710 PM MDT Tue Jun 7 2022
...THE TORNADO WARNING FOR EAST CENTRAL SAN MIGUEL AND SOUTHEASTERN
HARDING COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern New Mexico.
LAT...LON 3553 10402 3563 10395 3560 10361 3535 10376
TIME...MOT...LOC 0108Z 295DEG 9KT 3555 10388
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 7, 6:19 PM MDT, 37 minutes earlier.
Area forecast discussion, Jun 7, 6:19 PM MDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 619 PM MDT Tue Jun 7 2022 .AVIATION... 00Z TAF CYCLE Isolated severe storms will continue to impact northeast NM though the evening. Large hail and damaging wind gusts are the main threats, though a tornado is not out of the question. Otherwise, the main story will be another backdoor front pushing south and west through the plains tonight into Wednesday morning. Abundant low clouds will likely develop across the plains behind the front. KTCC will most likely impacted by MVFR cigs, though KLVS may be impacted as well. On Wednesday, showers and thunderstorms are expected to develop across central NM. Storms may shift eastward with time, though areal coverage remains questionable, due to persistent low clouds and limited heating across the eastern plains. 34 && .PREV DISCUSSION...310 PM MDT Tue Jun 7 2022... .SYNOPSIS... A cooler and more moist environment will exist over the eastern plains in the near term, where chances for showers and thunderstorms will be focused through Thursday and into Friday and where a few strong to severe storms are possible each day. There is also potential for some locally heavy rainfall Wednesday, which may impact recent burn scars such as Hermits Peak/Calf Canyon and Cooks Peak. Low level moisture will slosh into the Rio Grande Valley toward the Continental Divide, where gusty and drier showers and storms are possible. High temperatures will warm to above normal Thursday and Friday. The heat will be turned up a notch over the weekend as near record high temperatures are likely Saturday through Monday across northern and central New Mexico while chances for rain dry up. Breezy conditions return Sunday and Monday with potential for critical fire weather conditions. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDENSDAY NIGHT)... The atmosphere is destabilizing rapidly across much of eastern NM this afternoon behind a backdoor front where surface dewpoint temperatures are currently in the 50s to low 60s. The best coupling of shear and instability is across far northeast NM, where the SPC currently shows a slight risk for severe storms and a watch was just issued. The latest HRRR and HREF peg Colfax, Union and Harding Counties for storms later this afternoon/evening. Storms are forecast to move off into the TX/OK Panhandles later this evening and the backdoor front will progress back to the southwest aided by convective cold pools. The front is forecast to stall at the central mountain chain by mid day Wednesday, where convection will initiate and become well- developed given ample moisture and forcing. Any location along the central mountain chain and adjacent highlands could see locally heavy rainfall Wednesday afternoon given relatively slow storm motion and persistent easterly upslope flow, but the main concern is definitely the Hermits Peak/Calf Canyon and Cook's Peak burn scars where life threatening flash flooding with potential debris flows is possible. The front, combined with convective outflow, will push moisture west beyond the RGV late Wednesday and may result in storms across the Albuquerque and Santa Fe Metros, though those storms will be moisture-challenged and more likely to result in a lot of wind and little measurable rainfall. Gusty east canyon/gap winds into the RGV and upper Tularosa Valley are likely late Wednesday as well. The forecast for Wednesday night is more uncertain with regard to convection as the models are at odds with coverage and maintenance across eastern NM. LONG TERM...(THURSDAY THROUGH MONDAY)... An upper ridge will be building over New Mexico Thursday and Friday before starting to break down Sunday and Monday. Thursday still appears fairly active with showers and storms stretched from the Gila region northeast into northeast New Mexico. As the upper high strengthens Friday, moisture will remain trapped under the high but activity overall will be less. Moisture may attempt to slosh back into eastern New Mexico Friday night but models aren't in agreement on this and it doesn't seem to have much impact by midday Saturday. However, the upper high may be positioned such that some moisture could sneak up from the south and this tap may persist Sunday. If there is any activity as a result it could be drier with gusty winds. By Monday breezy to windy conditions return. High temperatures Thursday and Friday recover to above normal values, while highs across the forecast area look to be near record values at many locales Saturday through Monday. && .FIRE WEATHER... A backdoor front will bring moisture and chances for wetting storms west to the central mountain chain through Thursday with the potential for burn scar flooding and debris flows. The most sensitive period for burn scar flooding will be Wednesday afternoon/evening, when storms will be moving slowly and producing soaking rains. Meanwhile, western New Mexico will remain hot, mostly dry and unstable. An upper high will build up over the state beginning Thursday and lead to a drying/warming trend through the weekend with hot, dry and unstable conditions areawide. Daily rounds of storms are forecast from Thursday through the weekend, but with a gradually shrinking wetting footprint. The upper high will back off to the south Sunday into Monday as a west coast trough progresses across the Intermountain West and brings stronger westerlies into the region. Critical fire weather conditions are looking more likely for Monday and may continue into Tuesday of next week. 11 && .AVIATION... 18Z TAF CYCLE MVFR cigs holding on at KTCC through mid day behind a backdoor front, but should improve to VFR by 19Z latest. Iso/Sct storms will develop this afternoon/evening across northeast NM and may impact KLVS with strong/erratic wind gusts. Much lower probability at KTCC for storms and too low to include in TAF. The backdoor front will get reinforced overnight into Wednesday morning and result in more MVFR cigs at KTCC and possibly KLVS. Mountain obscurations are likely Wednesday morning along the central mountain chain. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ214-215. &&
In the hours before
Special weather statement, Jun 7, 4:15 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
415 PM MDT Tue Jun 7 2022
NMZ230-231-072245-
Harding County-Union County-
415 PM MDT Tue Jun 7 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN HARDING
AND WEST CENTRAL UNION COUNTIES THROUGH 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chicosa Lake State Park, or 23 miles north of Mosquero, moving east
at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chicosa Lake State Park and Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3601 10427 3620 10420 3623 10367 3586 10375
TIME...MOT...LOC 2215Z 279DEG 30KT 3609 10410
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Local storm report, Jun 7, 4:32 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 NE WAGON MOUND 36.01N 104.71W
06/07/2022 E0.88 INCH MORA NM PUBLIC
REPORTED AT PHILLIPS 66.
&&
TRMSpecial weather statement, Jun 7, 4:43 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
443 PM MDT Tue Jun 7 2022
NMZ228-231-072315-
Far Northeast Highlands-Harding County-
443 PM MDT Tue Jun 7 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN HARDING
AND SOUTHEASTERN MORA COUNTIES THROUGH 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Wagon Mound, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wagon Mound.
This includes Interstate 25 between Mile Markers 380 and 391.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3581 10475 3596 10482 3602 10477 3624 10432
3581 10425
TIME...MOT...LOC 2242Z 276DEG 14KT 3598 10458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15Special weather statement, Jun 7, 6:30 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
630 PM MDT Tue Jun 7 2022
NMZ228-231-232-080100-
Eastern San Miguel County-Far Northeast Highlands-Harding County-
630 PM MDT Tue Jun 7 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL SAN
MIGUEL, WEST CENTRAL HARDING AND EAST CENTRAL MORA COUNTIES THROUGH
700 PM MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Roy, or 21 miles east of Wagon Mound, moving east at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern New Mexico.
&&
LAT...LON 3567 10429 3589 10447 3606 10439 3599 10401
TIME...MOT...LOC 0030Z 290DEG 16KT 3595 10433
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
15Local storm report, Jun 7, 6:42 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
642 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 13 NE MAES 35.83N 104.47W
06/07/2022 MORA NM STORM CHASER
BRIEF, WEAK LANDSPOUT TORNADO BETWEEN 530PM
AND 535PM OVER OPEN RANGE LAND. NO DAMAGE
NOTED.
&&
34Local storm report, Jun 7, 6:43 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MOSQUERO 35.78N 103.96W
06/07/2022 E1.00 INCH HARDING NM EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL.
&&
TRMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 54 min |
| Jun 7, 6:30 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jun 7, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 34 min |
| Jun 7, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 61 min |
| Jun 7, 7:23 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 67 min |
| Jun 7, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 64 min |
| Jun 7, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 61 min |
| Jun 7, 9:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 55 min |
| Jun 7, 9:10 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| Jun 7, 9:55 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 42 min |
| Jun 8, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 48 min |
| Jun 8, 3:16 PM MDT | Flash Flood Warning | ABQ | Sandoval | 5 hr |
| Jun 8, 3:29 PM MDT | Flash Flood Warning | ABQ | Socorro | 3 hr |
| Jun 8, 3:32 PM MDT | Special Weather Statement | ABQ | Socorro | 28 min |
| Jun 8, 3:40 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Jun 8, 3:44 PM MDT | Special Weather Statement | ABQ | Socorro | 31 min |
| Jun 8, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 51 min |
| Jun 8, 4:11 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 47 min |
| Jun 8, 4:55 PM MDT | Special Weather Statement | ABQ | Cibola | 35 min |
| Jun 8, 5:00 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jun 8, 5:09 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jun 8, 5:26 PM MDT | Special Weather Statement | ABQ | Socorro | 34 min |
| Jun 8, 5:30 PM MDT | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Jun 8, 5:30 PM MDT | Special Weather Statement | ABQ | 30 min |
Nearby
Tornado Warnings in New Mexico, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.